Hail, Grimes
- When
- August 3, 7:05 PM CST to 7:08 PM CST
- Where
- Grimes County, Bedias
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.767, -95.950
1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 3, 12:50 PM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 150 PM CDT WED AUG 3 2005 .DISCUSSION... CONVECTIVE ACTIVITY INCREASING IN COVERAGE OVER NORTHERN ZONES AS FORECASTED. CONVECTIVE TEMPS REACHED AROUND MID DAY AND HAS STARTED FIRING EARLY THIS AFTERNOON FROM EAST TO WEST. WATER VAPOR LOOP INDICATE A WEAK CYCLONIC SWIRL MOVING NORTH TO THE HILL COUNTRY RESULTING IN THE DEVELOPMENT OF SCATTERED CONVECTION JUST NW OF OUR CWFA. SEA BREEZE INDUCED CONVECTION NOTED OVER COASTAL ZONES BUT SO FAR COVERAGE IS SOMEWHAT SPARSE. EXPECT SHRA/TSRA ACTIVITY TO DIMINISH AND EVENTUALLY DISSIPATE DURING THE EVENING HOURS INLAND AREAS. UPPER TROUGH PROGGED BY MODELS TO HANG BETWEEN LA AND THE WESTERN FL PANHANDLE NEXT FEW DAYS. MEANWHILE...FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS N TX LATE THURSDAY WHILE BECOMING DIFFUSE AS IT APPROACH OUR NORTHERN ZONES EARLY FRIDAY. PW VALUES NEAR 2 INCHES WILL PREVAIL OVER REGION THROUGH WEEKEND. HOWEVER...GFS INDICATE SOME DRYING NORTHERN ZONES FRIDAY NIGHT AND EARLY SATURDAY. BOTTOM LINE...EAST TO WEST MID LEVEL TROUGH AXIS WILL BE OVER REGION FOR NEXT SEVERAL DAYS. WE SHALL CONTINUE WITH CHANCE POPS MAINLY AFTERNOON AND EVENING HOURS. NORTHERN ZONES WILL CONTINUE TO HAVE HIGHER DAYTIME TEMPS DUE TO CLOSER PROXIMITY OF UPPER RIDGE. THE CENTER OF THE UPPER HIGH IS INDICATED TO SHIFT WEST TO THE ROCKIES LATE IN THE WEEKEND. IT APPEARS THAT WE SHOULD BE UNDER A BROAD WEAKNESS (FLAT BASE OF WEAK UPPER TROUGH) EARLY NEXT WEEK. A SLIGHT DRYING IS STILL INDICATED BY GFS FOR THE LAST FEW DAYS OF THE FORECAST PACKAGE AS UPPER RIDGE EXTENDS WEST TO THE GULF FROM FLORIDA. 37 && .MARINE... DUE TO A VERY WEAK PRESSURE GRADIENT IN PLACE...COASTAL WX PATTERN FOR THE NEXT SEVERAL DAYS WILL REVOLVE AROUND THE LANDBREEZE/SEABREEZE. LOOK FOR LIGHT & VARIABLE TO OFFSHORE WINDS LATE AT NIGHT AND IN THE MORNING (LANDBREEZE) BECOMING ONSHORE (SEABREEZE) IN THE AFTERNOON HOURS. BETTER SHOT OF SCT PRECIP ACROSS THE COASTAL WATERS WILL BE ASSOCIATED WITH THE LANDBREEZE BOUNDARY. ALL IN ALL...WINDS <10KT AND SEAS 2 FT OR LESS THRU THE WEEKEND. 47 && .AVIATION... TYPICAL SUMMERTIME PATTERN IN PLACE WITH VFR CONDITIONS EXCEPT IN/NEAR TSTMS. SCT TSTMS SHOULD DIMINISH WITH THE LOSS OF HEATING LATE THIS EVENING. IN THE MEANTIME...SLOW STORM MOTION WILL SUPPORT LOCALLY HEAVY RAIN WHERE THE STRONGER CELLS DEVELOP. AFTERNOON FCST SOUNDINGS ALSO SHOW INVERTED-V PROFILE ACROSS PORTIONS OF THE REGION SUGGESTING A REMOTE SHOT OF A DOWNBURST IN THE STRONGEST STORMS. ANTICIPATE CONVECTION OFFSHORE IN THE MORNING...THEN EXPECT SCT ACTIVITY TO BEGIN INLAND ONCE TEMPS WARM INTO THE UPPER 80S TO NEAR 90. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 95 74 95 74 / 30 40 30 40 30 HOUSTON (IAH) 75 94 75 93 75 / 20 40 30 40 30 GALVESTON (GLS) 82 91 82 91 82 / 20 40 20 40 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 648 AM CDT WED AUG 3 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-041200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 648 AM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHERN PORTIONS OF THE AREA THIS AFTERNOON AS DAYTIME HEATING COMBINES WITH ABUNDANT MOISTURE. ISOLATED LOCATIONS COULD EXPERIENCE RAINFALL AMOUNTS OF 2 TO 3 INCHES.... ESPECIALLY ACROSS NORTHERN PORTIONS OF SOUTHEAST TEXAS. THERE IS ALSO A SMALL POSSIBILITY OF ISOLATED PULSE SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 hail, 1 flash flood. Local standard time, as filed.
Flooding in and around the town of Groveton. Flood waters on Highways 287, 94, and FM Road 355.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469490, 5469491.